Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » Spotting on the pill

 - UBBFriend: Email this page to someone!    
Author Topic: Spotting on the pill
aaa259
Neophyte
Member # 47869

Icon 1 posted      Profile for aaa259     Send New Private Message       Edit/Delete Post 
Hi, I've been having something weird going on with my birth control pills and am mostly just looking for some reassurance. I've been on the pill for 4 years, and have been on the same brand now (Gianvi) for about one year. I am sexually active but ALWAYS use a condom as backup, and I have never had one visibly fail. I also have never missed a pill, and the latest I've ever been in taking one is 30 min. off my usual time (but I'm usually within 10-15 minutes). Since I switched to Gianvi I have experienced very light spotting between periods occasionally, but everything has still been fine as far as having my periods go, so normally I'm not too concerned about spotting. But this cycle, about one week after I started my new pill pack and about 3-4 days after my period ended, I started having some brownish spotting that lasted an entire week. It was intermittent, sometimes I wouldn't have any for like half a day at a time, but I always noticed at least a little bit each day. My period had taken just a little bit longer to end than it usually did, so maybe my body just wasn't done getting everything out yet? Like I said, after a week it finally stopped. Is this still normal or is there a chance I could be pregnant? It honestly doesn't make sense to me that I would be pregnant since I think I pretty much do everything correctly to prevent it, but I'm just a little nervous that it lasted so long. I also called my OBGYN office and talked to a nurse, who told me this was fine and that I should just finish out this pill pack normally and call back if it happens again next cycle. However, I tend to be a little paranoid about this kind of thing, so...is this something that I should be worried about?? I'm supposed to get my period next weekend and I'm a little bit scared that I won't get it, but there's not much I can do about it until then...thanks for any advice!
Posts: 15 | From: New York | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
atm1
Scarleteen Volunteer
Member # 37835

Icon 1 posted      Profile for atm1     Send New Private Message       Edit/Delete Post 
Are you up to date on STI screenings? If not, I'd suggest getting tested.

That said, it sounds like your problem with spotting started with this pill. Spotting doesn't decrease the effectiveness of a pill, but you may want to talk to your doc about switching to a different pill.

Posts: 2262 | From: in transition | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
aaa259
Neophyte
Member # 47869

Icon 1 posted      Profile for aaa259     Send New Private Message       Edit/Delete Post 
I had a screening done about two months ago and it was clean. I've also only been with my boyfriend both before and after that so that should still be okay.
The first time this happened I also called my doctor and they told me the same thing, that I should call again if it happened the next month, but it hasn't ever happened for two consecutive months so I haven't actually been seen for it. But it's never lasted more than a couple of days before, which is why I was a little concerned this time that it was a week. I'm mostly just worried that it might be a pregnancy symptom, but it's sounding like that probably isn't what's causing it? Either way it is stressing me out a little so I think I will try and switch!

Posts: 15 | From: New York | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3